I had a heart scare two months ago that turned out to be okay but since have had a LOT of daily anxiety, worse in the mornings. My Psych Dr. Has tried several different SSRI medicines and I had to stop after just a few doses of each due to severe side effects such as nausea, pains in stomach, headaches, etc. (Effexor, Lexapro, and Paxil). I am currently taking Xanax every day to cope.
About one month ago I started getting really bad nausea with stomach pain, it would generally settle in around breakfast time, peak after eating, then come and go through the afternoon. Usually by mid evening it is completely gone and I feel great only to repeat the whole ordeal the next day. I went to an Urgent Care and they told me I had gastritis from the SSRIs & previous moderate long-term Ibuprofen usage. They put me on Prevacid 30MG day.
After a week no improvement so I went to a Gastroenterologist and they ran an Upper GI series on me, determined that they didn
Although possible, nausea is not a common side effect of Prevacid. Anxiety certainly can cause GI symptoms, although you may want to ensure there is no GI problems first. An upper endoscopy (which is a comprehensive test of the upper digestive tract) as well as a 24-hr pH study (the definitive test for GERD) can be considered for further evaluation.
If the nausea continues despite non-revealing test, you can consider more specialized tests, such as a gastric emptying scan looking for gastroparesis, can be considered and discussed with your personal physician.
Also if it hasn't been done yet, an H Pylori test (a bacteria associated with ulcers and inflammation) should be considered.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I just wanted to tell you, I feel similiar. And wonder the same thing...about the anxiety thing causing the problems.
I don't get nauseated all the time, but I constantly feel like I have a sour stomach. I have had 2 upper gi's, blood work & gallbladder ultrasound. I do have anxiety & take Xanax as needed. (1-2 mil. per week). I know that I can" think" myself into feeling bad.
When I am working I feel great, or when I am concentrating on something, I don't think about how crappy I feel...I hate to say "It's all in the head", because even though I sometimes feel fine if I don't think about it... I also have physical symptoms like gurgling stomach, horrible gas, diareah, or nausea...that truly does happen.
I believe that people who suffer from any type of anxiety will trigger the tummy. Hence the words..."nervous stomach".
It can & will cause you to have Irretable Bowel Syndrome/ (the condition all docs chaulk up when all other tests come back normal).
I have looked at all these message boards, and been to the doctor for this repeatedly...It's as though I want them to find something wrong, so I will feel like, "I knew this wasn't in my head".
I don't want to say I am addicted to the xanax, because I certainley don't take it every day, and don't need it for every hour of my life, but I will take it if I feel bad, and it helps. And I have read many message board topics on it, and I haven't read anything wrong with taking it as necessary, as long as it does not become addictive.
I am not suggesting it is the answer, but I think the worse I feel, the more doctors tell me I am fine... the more anxiety I get....It's a viscous circle.
i was on prevacid,prilosec,nexxium for months,now i will take prilosev if necessary.
Every day,i watch what i eat and avoid food which could trigger problems and try not to eat after 6 pm.
Keep track of what you eat during the day-spicy food,greasy food,chocolate,peppermint,nuts,cream,cheese,any dairy products,caffeine,soda.
I actually fired my Psych Dr and found a new Dr., highly recommended. Since he changed my meds and has me tapering from the Prevacid I am feeling better. Not only has my mood changed but I feel much less stomach problems too.
I am really starting to believe my problem was more stress than Prevacid, but I must admit that as I taper off the Prevacid I am feeling a little less dizzy/nausea and in general just feel better. The fewer meds I have to take the better off I think I may be. It can be a viscous circle.
I took Xanax for the first time last week when I had chest pains that I thought were panic attacks. I only took half a Xanax and vomited for 2 days straight. I have taken prevacid for duodenitus and in one month I was cured and I did not feel sick at all. I am taking it again because I think these chest pains may be stomach acid
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.